Alert archive / Montana / Special Weather Statements in 2016
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 29, 2016, 5:13 PM MDT for Lincoln County, Montana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 29, 2016, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Missoula, MT
County Lincoln County, MT
The radar
The Missoula radar (KMSX), 164 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249 WWUS85 KMSO 292313 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT MON AUG 29 2016 MTZ001-300000- KOOTENAI/CABINET REGION MT- 513 PM MDT MON AUG 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 600 PM MDT... AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG STORM 17 MILES NORTHEAST OF NOXON...OR 18 MILES SOUTH OF LIBBY...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LINCOLN COUNTY. LAT...LON 4801 11540 4812 11562 4853 11526 4837 11493 TIME...MOT...LOC 2312Z 215DEG 24KT 4813 11545 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:34 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 29, 2:34 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Missoula MT 234 PM MDT Mon Aug 29 2016 .DISCUSSION...Continue to expect warmer than normal temperatures through Thursday. The hottest day is expected to be tomorrow, where a few locations could match or exceed record highs. Southwest flow aloft with periodic upper level waves will bring a chance for showers and thunderstorms each day. For today and Tuesday, the thunderstorms will generally be high-based, or dry, which means the main threats would be lightning, new fire starts, and gusty winds. By Wednesday, thunderstorm activity will be more focused over southwest Montana, and there could be a mixture of wet and dry thunderstorms. Wildfire smoke will also be an impact for the next several days. The smoke was fairly intense in the Bitterroot and Missoula Valleys, and also towards the Butte region, and is expected to affect the public at least through Wednesday morning. Breezy westerly winds could help alleviate some of the areas by Wednesday afternoon. Although extended models have been struggling on specific details, there is still fairly high confidence that a cooler weather pattern will begin to develop on Thursday as a tough begins to move over the region. Thursday will still be a rather warm day, with storms in southwest Montana but looks to be cooler than Wednesday. The end of the week and the weekend are expected to have below average temperatures. There is still a lot of question on precipitation for the extended forecast period, but there will be increased chances during the end of the week and beginning of the weekend with better detail to come. && .AVIATION...Wildfire smoke will continue to cause reductions in visibility at both KBTM and KMSO for the next 24 hours, or until a substantial wind develops that helps scour smoke out from valleys. Until then, with high pressure the main weather feature over the Northern Rockies, only a slight diurnal breeze is possible. At KGPI, a northeasterly wind has been periodically elevated through the day, with the expectation of this continuing through this evening. Much of the same is expected for Tuesday for all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Aug 29, 4:38 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
438 PM MDT MON AUG 29 2016
IDZ005-MTZ004-292315-
NORTHERN CLEARWATER MOUNTAINS ID-LOWER CLARK FORK REGION MT-
438 PM MDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLEARWATER...CENTRAL
MINERAL...NORTHWESTERN MISSOULA AND SOUTHEASTERN SANDERS COUNTIES
UNTIL 515 PM MDT/415 PM PDT/...
AT 437 PM MDT/337 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG
STORM 13 MILES SOUTHWEST OF RIVERBEND...OR 13 MILES SOUTHWEST OF
SUPERIOR...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUPERIOR...RIVERBEND...KEYSTONE AND LOZEAU.
LAT...LON 4737 11495 4723 11461 4690 11499 4693 11506
4694 11496 4697 11501 4697 11505 4701 11507
4702 11507 4704 11509 4707 11513 4710 11514
TIME...MOT...LOC 2237Z 212DEG 29KT 4702 11504Special weather statement, Aug 29, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 513 PM MDT MON AUG 29 2016 MTZ001-300000- KOOTENAI/CABINET REGION MT- 513 PM MDT MON AUG 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 600 PM MDT... AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG STORM 17 MILES NORTHEAST OF NOXON...OR 18 MILES SOUTH OF LIBBY...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LINCOLN COUNTY. LAT...LON 4801 11540 4812 11562 4853 11526 4837 11493 TIME...MOT...LOC 2312Z 215DEG 24KT 4813 11545
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:38 PM MDT | Special Weather Statement | MSO | Mineral | 37 min |
| Aug 29, 5:18 PM MDT | Special Weather Statement | MSO | Sanders | 42 min |
| Aug 29, 5:24 PM MDT | Special Weather Statement | MSO | Lake | 51 min |
| Aug 29, 5:49 PM MDT | Special Weather Statement | MSO | Lincoln | 41 min |
Nearby
Special Weather Statements in Montana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.